MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13264
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the medwatch report, the date of event was (b)(6) 2020.Occupation: patient safety specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch report, during a carotid and coronary angiogram via access in the right femoral artery, a flexor shuttle tibial guiding sheath fractured as it was being removed from the patient, nearly separating along the shaft.The physician was able to remove the sheath using continuous gentle traction.All pieces of the sheath were removed with no harm to the patient.Significant scar tissue was reported at the access site.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported via medwatch report, during a carotid and coronary angiogram via access in the right femoral artery, a flexor shuttle tibial guiding sheath fractured as it was being removed from the patient, nearly separating along the shaft.The physician was able to remove the sheath using continuous gentle traction.All pieces of the sheath were removed with no harm to the patient.Significant scar tissue was reported at the access site.The event occurred in the cardiac catheterization lab.Photos of the complaint device show unraveling and separation.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.From the information provided upon review of the dmr, dhr, dhf, and ifu, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.The product ifu instructs: ¿avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a cause of failure could not be established.The risk analysis for this failure mode was reviewed and no additional escalation was required.There is currently a capa investigation open to investigate this product failure.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18sep2020.The event occurred in the cardiac catheterization lab.Photos of the complaint device show unraveling and separation.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10232884
Report Number1820334-2020-01251
Device Sequence Number10911202
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)210713(10)9016546
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2021
Device Model NumberG13264
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number9016546
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer09/18/2020
12/15/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date09/24/2020
12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight102